diabetestalk.net

Does Insulin Cause Weight Gain In Type 2 Diabetes

Share on facebook

My Diabetes Is Controlled — But Why Am I Gaining Weight?

Exercise, eat right, and stay at a healthy weight. These goals are at the core of every type 2 diabetes treatment plan. And, for some people, that’s enough. When it’s not, insulin therapy is one treatment option that can help patients, but one possible side effect is weight gain. This can become a cycle for patients who need to control both diabetes and their weight. It’s frustrating when you feel the treatment is part of the problem. With diabetes, however, you have to get the blood sugar under control first. Insulin is used because it works. The cost of insulin can vary, but lower-cost insulin is associated with more weight gain. RELATED: Take Control of Your Diabetes How to break the cycle In a way, weight gain is a sign that the insulin is working — your body is more effectively utilizing sugar, fat and protein. Your body also has the ability to store them, which means if you don’t adjust your food intake, more of those calories turn to fat. Also, insulin is not necessarily the only factor. When you’re managing your diabetes, your body has a better chance to rehydrate, which also can cause weight gain. Of course, dehydration is a greater risk if you have diabetes, w Continue reading >>

Share on facebook

Popular Questions

  1. young17

    does insulin cause you to put on weight?
    has any one suffered with this ? i am new and just curious..
    xx

  2. Administrator

    Hi Young, I'm not sure of the answer to your question. Would any type 1 diabetics out there be able to help? Thanks, Admin
    8)

  3. londonpokergirl

    Re:
    young17 said:
    does insulin cause you to put on weight?
    has any one suffered with this ? i am new and just curious..
    xx hi i'm quite new to this too, i'm type 2 and injectable currently on 36 clicks twice a day of humalog mix 25 and i've only been injecting since 15th January but i seem to have put on a belly whilst i've been injecting although have not eaten anything differently to before i wasn't injecting and on glicazide
    i seem to think its because my body is adjusting, but my blood readings are still high and have only just gone down to 11.8 is the lowest reading i've had
    anybody else help?

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin